... lamotrigine at night and 30mg coperin morning. Experience insomnia from duloxetine and acne from lamotrigine. I'm terrified of weight gain as all other meds hav caused significant weight gain. What's ppl experience with weight gain on both these meds and how much do u take and for how long hav u been on them
Lamotrogine and coperin (duloxetine) together. Will it cause weight gain. Currently taking 100mg?
- 14 Aug 2015 by Lasthope
- 15 Aug 2015
- depression, bipolar disorder, acne, anxiety, insomnia, generalized anxiety disorder, duloxetine, lamotrigine, major depressive disorder, weight
I have taken both medications, though not at the same time. I took Cymbalta (duloxetine) by itself, and now take Wellbutrin and Lamictal (Lamotrigine) together.
Every person is different - please keep that in mind. Duloxetine is said to be a weight-neutral drug (don't gain or lose), but I always gained with any of the meds that worked on nerve pain (other examples would be Lyrica and Neurontin). I gained ~60 pounds over 5 years, and kept telling my doctor it was the Cymbalta, but he kept saying "it's weight-neutral, I don't think so." I had strange obsessive late-night cravings for sweets.
I switched to Wellbutrin, and my depression lifted. I also started watching my calories. So there was an improvement in depression, and also evidence of self-care that goes beyond merely taking the pill - and I think that's worthwhile to point out; but I lost 68 pounds in the 7 months that followed.
I kind of hit a stall then, in all three respects, so we recently added Lamictal. I haven't started watching calories, I've just found that my want or need for foods are different than they were before, and I'm not using it as a comfort food anymore (maybe because I don't need comfort). Since starting it, I haven't been getting on the scale, but at each visit to the doctor, the number is gradually getting lower on its' own. It just feels very natural and holistic.
It's possible that, should you have any small weight-gain effects from the one, the other may lower it down. It's when you get into the atypical anti-psychotics where I have seen truly massive weight gain, not in these classes. My case was a lot more severe because I had multiple surgeries and was bedridden and highly inactive.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Nov 2014 • 2 answers
Posted 26 Jul 2015 • 3 answers
Posted 17 Aug 2015 • 2 answers
Posted 11 Sep 2015 • 3 answers
Posted 12 Sep 2015 • 3 answers